Hail, Graham
- When
- September 22, 1:00 AM MST
- Where
- Graham County, 13 mi SSE of Hill City
- Measured
- 0.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.200, -99.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Sep 21, 1:30 PM MST, 11 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT SUN SEP 21 2003 .DISCUSSION...AGAIN ALL MODELS DOING WELL AND IN PRETTY GOOD AGREEMENT ON SHORT TERM OUTLOOK. WEAK FRONT THAT PASSED THROUGH AREA LAST NIGHT BEHIND EXITING DYNAMICS IN SW KS LIES WEAKLY NE TO SW ACROSS KANSAS AS AN INACTIVE BOUNDARY. TONIGHT MODELS SHOW ANOTHER WEAK SHORTWAVE COMING SE ACROSS W NEB PASSING LATE ACROSS EXTREME SW NEB INTO NW/CEN KS AND ON S OUT OF AREA BY DAWN. WEAK POSITIVE UPPER MOTION FIELDS IN PRETTY GOOD PHASE ALONG WITH SOME MOISTURE...SO WILL GO WITH SLIGHT TO A FEW CHANCE AREAS IN FAR EAST TONIGHT. MOSTLY SHOWER CHANCES BUT THUNDERSTORM NOT OUT OF QUESTION. WINDS SHIFT LIGHTLY TO NORTH AGAIN BEHIND SHORTWAVE. MON SKIES ARE MOSTLY SUNNY WITH LIGHT WINDS GOING FROM NE TO S BY SUNDOWN. TEMPERATURES NOT MUCH DIFFERENT THAN TODAY. MON NIGHT WEAK MID-LEVEL SHORTWAVE MOVES FROM E CO INTO CEN KS AGAIN LATE. IN FRONT OF THIS SHORTWAVE COMBINATION OF LOW LEVEL SOUTH JET AND SOME SURGING MOISTURE LEADS TO PUTTING SLIGHT CHANCE ALONG EASTERN ONE THIRD CORRIDOR OF CWA. IN WEST WINDS SHIFT TO WEST AS DRY AIR MOVES IN FROM CO. LOWS SLIGHTLY HIGHER THAN TONIGHT WITH EXCEPTION OF CO WHERE DRIER AIR TAKES HOLD EARLY AND ALLOWS MORE COOLING. TUE HEAT RETURNS. LEE TROUGH...DOWNSLOPE WINDS...DRY AIR...LOTS OF SUN AND GENERAL PREFRONTAL HEATING RESULTS IN HIGHS 10 TO 15 DEGREES ABOVE MON AND ABOVE GUIDANCE. DRY THROUGH REMAINDER OF FORECAST...INCLUDING FRONTAL PASSAGE EARLY WED. FROM WED ON CHANGE APPEARS IN MY AREA TO BE BEST DESCRIBED AS SYSTEMS NOW LOOK CONSTANTLY PROGRESSIVE. COLD FRONT WHICH MOVES QUICKLY ACROSS THE AREA WED DROPS HIGHS INTO MID TO UPPER 60S. PARTLY CLOUDY AND COOLER THROUGH THU. BY FRI CANADIAN HIGH BEGINS TO PUSH EAST TO THE NORTH. WINDS SHIFT TO SOUTH WITH SLOW WARMUP...BUT DRY THROUGH THE WEEKEND. BY SAT AND SUN HIGHS BACK ABOVE NORMAL. THANKS TO LBF...GID AND DDC FOR COORDINATION. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && RJC
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1029 AM MDT SUN SEP 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A DISTURBANCE ALOFT WILL BE PASSING OVER THE TRI STATE AREA TONIGHT. A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT AS THIS DISTURBANCE PASSES THROUGH. HOWEVER...ANY STORMS THAT DEVELOP SHOULD NOT BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. FS
The Dodge City radar (KDDC), 161 km away, was scanning. The volume nearest the first event began at 07:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368721.